Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 89, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 9, 2001, 7:24 PM CDT for Bollinger County, Missouri. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 9, 2001, 7:24 PM CDT (00:24 UTC)
- Expired
- Jul 9, 2001, 8:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Bollinger County, MO
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.4 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2748 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1470 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KPAH 100024 SVRPAH MOC017-100100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 724 PM CDT MON JUL 9 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOLLINGER COUNTY IN SOUTHEAST MISSOURI * UNTIL 800 PM CDT * AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF MARBLE HILL...MOVING VERY SLOWLY. * LOCATIONS IN THE WARNING INCLUDE... MARBLE HILL GRASSY STRONG WIND AND LARGE HAIL ARE LIKELY. MOVE INTO A STURDY PLACE OF SHELTER AND STAY AWAY FROM WINDOWS. LAT...LON 3715 9019 3717 8991 3755 8991 3756 9007 KH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:45 PM CDT, 4 hours 39 minutes earlier.
Area forecast discussion, Jul 9, 2:45 PM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 245 PM CDT MON JUL 9 2001 FORECAST CONCERNS ARE POTENTIAL FOR ANY NEAR TERM CONVECTION AND IF THE HEAT WILL CONTINUE. LATEST KPAH RADAR SHOWERS LEFTOVER MORNING MCS PRECIP QUICKLY DISSIPATED OVER SOUTHERN HALF OF THE PAH FORECAST AREA EARLY THIS AFTERNOON...COINCIDING WITH CONTINUED WARMING TOPS NOTED ON LATEST IR SATELLITE. WIDESPREAD CLOUD COVER OVER THE REGION PROMPTED THE CANCELATION OF THE HEAT WARNING FOR THE AFTERNOON OVER MUCH OF THE REGION...MAINLY EAST OF THE MISSISSIPPI RIVER. OUR REGION WILL REMAIN IN NORTHWEST FLOW OVER THE NEXT FEW DAYS. FOR TONIGHT INTO TUESDAY WILL CONTINUE WITH LOW POPS OVER THE AREA DUE TO EXPECTED MCS DEVELOPMENT OVER THE CENTRAL PLAINS TONIGHT AND THE WEAK FRONT APPROACHING THE AREA FROM THE NORTH. EXPECT THE SYSTEM TO FOLLOW MUCH THE SAME PATH AS TODAY ALTHOUGH SLIGHTLY FARTHER WEST AS HAS BEEN THE TREND OVER THE PAST FEW DAYS AS THE CAP WEAKENS. THIS THINKING WILL ALSO BRING CLOUD COVER FARTHER WEST...THUS INHIBITING TEMPERATURES THROUGHOUT ENTIRE FA. WILL NOT CONTINUE WITH ANY HEAT ADVISORIES/WARNINGS IN THIS PACKAGE. AVN/ETA WOULD INDICATE THE WEAK FRONT APPROACHING FROM OUR NORTH WASHING OUT OVER THE REGION BY LATE TUESDAY. MAV/FWC SHOW SLIGHTLY LOWER DEW POINTS BY WEDNESDAY. THIS SHOULD FURTHER PROVIDE A LITTLE RELIEF FROM THE HEAT OF THE PAST DAYS. WILL OPT TO KEEP POPS IN ON WEDNESDAY WITH CONTINUED EXPECTED MCS DEVELOPMENT OVER THE CENTRAL PLAINS. IN THE EXTENDED...NORTHWEST FLOW WILL CONTINUE ACROSS THE AREA INTO THE WEEKEND...ALTHOUGH SURFACE HIGH PRESSURE BUILDING IN FROM THE NORTH SHOULD HELP COUNTERACT THIS ALONG WITH DRIER AIR FILTERING INTO THE REGION. WILL GRADUALLY REMOVE CHANCES FROM NORTHEAST TO SOUTHWEST FROM THE EXTENDED BY FRIDAY. MAV/FWC GUIDANCE LOWS ARE VERY CLOSE...AND WILL LEAN TOWARD COOLER MAV VALUES FOR HIGHS. IN THE EXTENDED...MRF/MEX VALUES ARE SIMILAR AND ALREADY CLOSE TO VALUES IN GOING PACKAGE. WILL ONLY MAKE MINOR CHANGES. .PAH...NONE RSU
In the hours before
Local storm report, Jul 9, 6:34 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
634 PM CDT MON JUL 09 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM BENTON KY 60 MPH WIND GUST
07/09/01 MARSHALL DES REPORTED THUNDERSTORM
WIND OF 60 TO 65 MPH AND
SOME DIME 3SIZED HAIL.Local storm report, Jul 9, 6:40 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
640 PM CDT MON JUL 09 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM BENTON KY WIND DAMAGE
07/09/01 MARSHALL SEVERAL LARGE TREES AND
POWER LINES DOWN REPORTED
BY DES. ROOF BLOWN OFF
FISH AND WILDLIFE BLDG.Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.